Blood test result

Salt level just up to 133 which is apparently just in range, that's after taking 600mgs tablet. Once a day and being very liberal with the salt on my food plus 3 packets of the electrolytes a day! I've to keep taking them and he's asked for a test for vitamin D on the same batch of blood. The receptionist rang up straight away. I'll see him again in a month. I asked why it was like that and it's the Flecainide and Irbesartan that Are the cause but my kidneys are fine and I feel so much better. He also said that the salt supplement would make the medicines work better and make the heart stronger.

I do so hope this works and then we can see about cutting back on the meds although I'm on the lowest doses of the Flec and Irbe at the moment. Thank for listening .

Keep well , Terry.

10 Replies

  • Hi Terry, Sounds like good news to me. Not heard of that problem before but there is a first for everything.

    Stay well.


  • Just trying to work out the reasoning and results of all this. Thanks for your interest

  • just returned from visit to cardio registrar ....ecg shows that cardio version hasn't worked but as yet hubby still has little or no symptoms of af and has good quality of life.been offered the chemical road back to rhythm but the side effects of this drug can be very serious and lead to lung problems,thyroid and other serious conditions or try beta blockers first to settle slow down the bpm .He seems to be saying that if the symptoms are so mild why go in with heavy drugs now ..wait and see.But my question is does long term AF when treated just with warfarin and beta blockers store up problems for the confused xxxxx

  • If you want to ask a separate question post on a new thread, more chance of being answered.

    Warfarin is anticoagulant not a treatment for AF and he needs to be on that to prevent from stroke. As to storing up problems for the future who can tell without the crystal ball? It is very individual. Beta blocker will help keep the rate down but not affect the rhythm. Many people on this site are in persistent AF and manage very well. If cardio version didn't work it maybe that the EP thought that neither would chemical cardio version, which is what the rhythm drugs are for.

    Best wishes....

  • My AF is very debilitating when it happens which thank goodness is not very frequent now since I had a cardioversion three years ago. When I had mine it was in a ward with a foreign dr ( NHS) who had a senior assistant translating for him. He told the ward sister to continually monitor my heart, the ward sister said we do it intermittently he said no continuasly, the person with him said do as he says I then opened my eyes to let them know I was still awake and that is the last thing I remember. The nurse said it took two or three times I can't remember which. I needed to go to the toilet when I woke up, and the nurse suggested a wheelchair but when I tried to stand up had to give in! It all went very well with no burns or anything. The getting through all the different drugs to where I am now is another story but I think they are findable on this forum. I'm still hoping to get off all the drugs eventually and just have pill in the pocket, but realise that's a long term ambition but something to aim for I'm trying hard to get really well for my 21st birthday! I'm 82 but was born on the 29/2/1932. Keep well got to see if the flower that I planted yesterday is surviving . Terjo

  • Just to say I'm not giving up the HRT! Terry

  • Funny that I have just had my last hormone implant post prostate cancer and looking forward to stopping the hot flushes. lol.


  • That's excellent Bob. Give it a bit of time. Do we sleep better now!

  • Hope you are feeling ok. Terjo

  • Just to let you know that the salt is ok and I've had another BP today I asked about the blood pressure going up as I had fast heartbeat at the weekend and took 1.5 of bisoprolol as I could tell I was on the verge of AF . Went to bed and took diazepam and zopiclone . Carried on with salt and electrolytes . BP is 148/70 which is wonderful for me ,feeling good. All I can think is that bisoprolol is a real no no for me but have to use it when I get hyper. Keep well everyone. Terry


You may also like...